MAUDE Adverse Event Report: BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

BARD ACCESS SYSTEMS BASIC KIT 18G X 10 CM WITH BIOPATCH; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number F318107T
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed, but the exact cause was unknown.The deployment system for an 18g powerglide pro catheter was returned for investigation.The powerglide catheter had been removed from the needle and was not returned with the deployment system.The safety mechanism was engaged and locked over the needle tip.The guidewire push-off button was in the advanced position.A yellow colored residue was observed on the deployment system.No portion of the guidewire was extending from the needle.No portion of the guidewire was observed in the handle.The deployment system was disassembled and the guidewire was not found within the handle.Adhesive was found where the guidewire had been attached to the handle.The coupler exhibited evidence that the guidewire had been attached.It was reported that the guidewire would not retract after inserting the catheter into the vein block during a demonstration.The guidewire was reportedly lodged inside the purple hub.Since the guidewire and catheter were not returned for investigation, the cause of the complaint was not determined.A lot history review (lhr) of rebx2397 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
The tm reported that during demonstration of the powerglide the guidewire would not retract after inserting the catheter into the vein block.It was stated the guidewire was lodged inside the purple hub (completely removed from the housing).
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a damaged guidewire was confirmed and was determined to be manufacturing related.The deployment system for an 18g powerglide pro catheter was returned for investigation.The powerglide catheter had been removed from the needle and was not returned with the deployment system.The safety mechanism was engaged and locked over the needle tip.The guidewire push-off button was in the advanced position.A yellow colored residue was observed on the deployment system.No portion of the guidewire was extending from the needle.No portion of the guidewire was observed in the handle.The deployment system was disassembled and the guidewire was not found within the handle.Adhesive was found where the guidewire had been attached to the handle.The coupler exhibited evidence that the guidewire had been attached.It was reported that the guidewire would not retract after inserting the catheter into the vein block during a demonstration.The guidewire was reportedly lodged inside the purple hub.The catheter handle was forwarded to the manufacturing facility for further review.Reynosa evaluation: the complaint due to ¿guidewire was lodged inside the purple hub¿ was confirmed.According with visual evaluation that showed that the guidewire was misassembled.The cause of this complaint is manufacturing related.A lot history review (lhr) of rebx2397 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
BASIC KIT 18G X 10 CM WITH BIOPATCH
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7467268
Report Number3006260740-2018-00823
Device Sequence Number13761419
Product Code FOZ
UDI-Device Identifier00801741140518
UDI-Public(01)00801741140518
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberF318107T
Device Catalogue NumberF318107T
Device Lot NumberREBX2397
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2018
Event Location Hospital
Initial Date Received by Manufacturer 04/09/2018
Supplement Date Received by Manufacturer05/28/2018
Initial Report FDA Received Date04/26/2018
Supplement Report FDA Received Date06/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1